Alert archive / Texas / Wind Advisories in 2014
Wind Advisory 3, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Jan 30, 2014, 3:48 AM CST for 33 counties in Texas. It took effect at Jan 30, 2014, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2014, 3:48 AM CST (09:48 UTC)
- In effect from
- Jan 30, 2014, 9:00 AM CST
- Expired
- Jan 30, 2014, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Fort Worth, TX
All 33 counties
Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Fannin County, TX, Grayson County, TX, Hamilton County, TX, Hill County, TX, Hood County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lampasas County, TX, McLennan County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 20 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.8 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2636 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
628 WWUS74 KFWD 300948 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 348 AM CST THU JAN 30 2014 ...WIND ADVISORY IS IN EFFECT TODAY WEST OF A BONHAM TO CORSICANA TO TEMPLE LINE... .SYNOPSIS...SOUTH WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ARE POSSIBLE TODAY AS A STRONG LOW PRESSURE SYSTEM TRACKS ACROSS THE PLAINS. TXZ091>094-100>105-115>121-129>134-141>146-156>159-301800- /O.NEW.KFWD.WI.Y.0003.140130T1500Z-140131T0000Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-YOUNG-JACK-WISE-DENTON-COLLIN-HUNT- STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN- EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS- HAMILTON-BOSQUE-HILL-NAVARRO-LAMPASAS-CORYELL-BELL-MCLENNAN- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...BRECKENRIDGE... MINERAL WELLS...WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON... DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY...CISCO... EASTLAND...RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON... GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN... VALLEY MILLS...HILLSBORO...CORSICANA...LAMPASAS...COPPERAS COVE... GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO 348 AM CST THU JAN 30 2014 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING. * LOCATION......WEST OF A BONHAM TO CORSICANA TO TEMPLE LINE. * WINDS...SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING...THE STRONG WINDS WILL OCCUR MID-MORNING THROUGH SUNSET. * IMPACTS...OUTSIDE OBJECTS THAT ARE NOT SECURED WILL EASILY BE MOVED OR TOSSED IN THESE STRONG WINDS. DRIVING HIGH PROFILE VEHICLES MAY BE DIFFICULT. BOATING ON OPEN LAKE WATERS MAY BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. && $$ 92
2 follow-up statements
675 WWUS74 KFWD 301801 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1201 PM CST THU JAN 30 2014 ...WIND ADVISORY IS IN EFFECT TODAY WEST OF A BONHAM TO CORSICANA TO TEMPLE LINE... .SYNOPSIS...SOUTH WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ARE POSSIBLE TODAY AS A STRONG LOW PRESSURE SYSTEM TRACKS ACROSS THE PLAINS. TXZ091>094-100>105-115>121-129>134-141>146-156>159-310000- /O.CON.KFWD.WI.Y.0003.000000T0000Z-140131T0000Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-YOUNG-JACK-WISE-DENTON-COLLIN-HUNT- STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN- EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS- HAMILTON-BOSQUE-HILL-NAVARRO-LAMPASAS-CORYELL-BELL-MCLENNAN- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...BRECKENRIDGE... MINERAL WELLS...WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON... DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY...CISCO... EASTLAND...RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON... GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN... VALLEY MILLS...HILLSBORO...CORSICANA...LAMPASAS...COPPERAS COVE... GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO 1201 PM CST THU JAN 30 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * LOCATION...WEST ...OF A BONHAM TO CORSICANA TO TEMPLE LINE. * WINDS...SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING...THE STRONG WINDS WILL OCCUR MID-MORNING THROUGH SUNSET. * IMPACTS...OUTSIDE OBJECTS THAT ARE NOT SECURED WILL EASILY BE MOVED OR TOSSED IN THESE STRONG WINDS. DRIVING HIGH PROFILE VEHICLES MAY BE DIFFICULT. BOATING ON OPEN LAKE WATERS MAY BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. && $$
852 WWUS74 KFWD 302349 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 549 PM CST THU JAN 30 2014 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... .WINDS HAVE WEAKEN WILL REMAIN IN THE 10 TO 20 MPH RANGE THIS EVENING. THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM. TXZ091>094-100>105-115>121-129>134-141>146-156>159-310100- /O.EXP.KFWD.WI.Y.0003.000000T0000Z-140131T0000Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-YOUNG-JACK-WISE-DENTON-COLLIN-HUNT- STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN- EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS- HAMILTON-BOSQUE-HILL-NAVARRO-LAMPASAS-CORYELL-BELL-MCLENNAN- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...BRECKENRIDGE... MINERAL WELLS...WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON... DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY...CISCO... EASTLAND...RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON... GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN... VALLEY MILLS...HILLSBORO...CORSICANA...LAMPASAS...COPPERAS COVE... GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO 549 PM CST THU JAN 30 2014 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Jan 30, 3:48 AM CST, 0 minutes earlier.
Area forecast discussion, Jan 30, 3:48 AM CST, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 348 AM CST THU JAN 30 2014 .DISCUSSION... THE LATEST WATER VAPOR SATELLITE DATA SHOWS A POSITIVELY TILTED UPPER TROUGH WORKING ITS WAY EAST ACROSS THE APPALACHIANS WITH ANOTHER UPPER TROUGH DEVELOPING ALONG THE WEST COAST. THIS WILL PLACE MUCH OF THE SOUTHWESTERN AND SOUTH-CENTRAL CONUS BENEATH AN UPPER RIDGE TODAY...AIDING IN THE GRADUAL WARM-UP OVER THE AREA. AT THE SURFACE...NORTH TEXAS HAS BECOME SITUATED BETWEEN A HIGH PRESSURE RIDGE OVER THE SOUTHEAST AND A DEEPENING SURFACE TROUGH IN LEE OF THE ROCKIES. IN ADDITION...OUR NEXT COLD FRONT CAN BE SEEN FORMING ACROSS THE NORTHERN AND CENTRAL PLAINS. THE RESULTING PRESSURE GRADIENT HAS LED TO INCREASING SOUTHERLY WINDS OVER THE PAST 12 HOURS. WINDS WILL INCREASE FURTHER DURING THE MID TO LATE MORNING HOURS AS STRONG LOW LEVEL FLOW MIXES TO THE SURFACE. WIND SPEEDS WILL LIKELY BECOME SUSTAINED IN THE 20 TO 25 MPH RANGE LATE THIS MORNING WITH HIGHER GUSTS. WE WILL GO AHEAD AND INCLUDE A WIND ADVISORY IN THE MORNING PACKAGE FOR AREAS ALONG AND WEST OF A LINE FROM BONHAM TO CORSICANA TO TEMPLE. WIND SPEEDS SHOULD BE A BIT LOWER FARTHER TO THE SOUTH AND EAST OF THIS LINE...BUT CONDITIONS WILL STILL BE BREEZY OUTSIDE OF THE ADVISORY AREA. DEWPOINTS WILL BE ON THE RISE ACROSS THE CENTRAL AND EASTERN PORTIONS OF NORTH TEXAS...BUT WILL BE SLOWER TO INCREASE OVER THE WESTERN-MOST COUNTIES. DRY VEGETATION AND LOW RELATIVE HUMIDITIES WILL CREATE HIGH FIRE DANGER...AND A RED FLAG WARNING WILL BE INCLUDED OVER THE FAR WESTERN AND NORTHWESTERN COUNTIES. ELSEWHERE...FIRE WEATHER CONDITIONS WILL BE ELEVATED BUT THE HIGHER RH VALUES WILL PRECLUDE A RED FLAG WARNING ACROSS THE REST OF THE REGION. DECREASING WINDS AROUND SUNSET WILL BRING AN END TO BOTH THE WIND ADVISORY AND RED FLAG WARNING EARLY THIS EVENING. THE SHORTWAVE TROUGH CURRENTLY AFFECTING THE WEST COAST WILL MOVE QUICKLY EAST ACROSS THE ROCKIES AND DAMPEN OUT OVER THE CENTRAL PART OF THE COUNTRY DURING THE NEXT 36 HOURS. A SECOND TROUGH IS THEN PROGGED TO DEVELOP OVER THE WEST COAST...THEN DEEPEN OVER THE SOUTHWESTERN STATES TOMORROW AND SATURDAY. THIS WILL SLOW THE PROGRESSION OF THE PREVIOUSLY MENTIONED COLD FRONT...CAUSING IT TO REMAIN NORTH OF THE RED RIVER THROUGH FRIDAY BEFORE SLOWLY PUSHING THROUGH NORTH TEXAS ON SATURDAY. A FEW SHOWERS AND POSSIBLY SOME DRIZZLE AND FOG WILL OCCUR ALONG AND AHEAD OF THE BOUNDARY ON SATURDAY...AND WE WILL CONTINUE WITH LOW POPS ACROSS THE EAST. BETTER CHANCES FOR PRECIPITATION WILL OCCUR LATE SATURDAY NIGHT AND SUNDAY...AS THE UPPER TROUGH APPROACHES FROM THE WEST...CREATING DECENT ISENTROPIC LIFT NORTH OF THE COLD FRONT. MODELS HAVE TRENDED A BIT COLDER ON SUNDAY...AND WE WILL INCLUDE THE MENTION OF RAIN MIXED WITH FREEZING RAIN AND SLEET OVER AREAS NORTH AND WEST OF THE DALLAS-FORT WORTH METROPLEX. THIS IS WHERE TEMPS WILL DROP BELOW FREEZING SUNDAY MORNING AND AND NOT RISE MUCH ABOVE FREEZING SUNDAY AFTERNOON. TEMPERATURES RISING JUST ABOVE FREEZING SHOULD HOPEFULLY KEEP ANY ACCUMULATIONS ON THE LIGHT SIDE. AT THIS TIME...IT APPEARS THE REST OF NORTH TEXAS WILL REMAIN ABOVE FREEZING BUT WE WILL NEED TO KEEP AN EYE ON MODEL TRENDS OVER THE NEXT FEW DAYS. THE UPPER TROUGH WILL EVENTUALLY DAMPEN OUT AS IT LIFTS NORTHEAST INTO THE PLAINS...BRINGING AN END TO THE PRECIP SUNDAY NIGHT. YET ANOTHER SYSTEM WILL THEN SWING SOUTHEAST FROM THE WEST COAST INTO WEST TEXAS BY LATE MONDAY. THIS SYSTEM LOOKS A BIT STRONGER THAN THE PREVIOUS TWO...AND BELIEVE THAT IT WILL GENERATE SHOWERS WITH ISOLATED THUNDERSTORMS MONDAY NIGHT INTO TUESDAY. PREVIOUS MODEL RUNS INCLUDED THE POSSIBILITY OF SOME WRAP-AROUND MOISTURE AND A CHANCE FOR SNOW TUESDAY NIGHT AND WEDNESDAY. RECENT DATA...HOWEVER...SHOWS THE SYSTEM TO BE FASTER AND QUITE A BIT WEAKER...WHICH HAS LED TO THE REMOVAL OF THE MENTION OF SNOW. IT APPEARS THAT THIS ACTIVE WEATHER PATTERN WILL CONTINUE AS WE MOVE BEYOND THE 7 DAY FORECAST...WITH ANOTHER SYSTEM ON TRACK TO AFFECT THE AREA AROUND THE END OF NEXT WEEK. THIS SHOULD AT LEAST BRING SOME BENEFICIAL MOISTURE TO THE REGION AS WE HEAD THROUGH THE FIRST WEEK OF FEBRUARY...HOPEFULLY OFFSETTING THE LACK OF PRECIPITATION RECEIVED THIS MONTH. 30 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 58 47 71 56 60 / 0 5 5 10 10 WACO, TX 60 49 70 57 68 / 0 10 10 10 10 PARIS, TX 54 43 66 54 59 / 0 10 10 10 20 DENTON, TX 59 45 71 53 58 / 0 5 5 10 10 MCKINNEY, TX 57 47 70 55 59 / 0 5 5 10 10 DALLAS, TX 59 48 70 56 62 / 0 5 5 10 10 TERRELL, TX 56 48 69 57 63 / 0 10 10 10 20 CORSICANA, TX 58 49 70 58 67 / 0 10 10 10 10 TEMPLE, TX 61 49 70 58 70 / 0 10 10 10 10 MINERAL WELLS, TX 64 45 75 51 59 / 0 5 5 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 7 PM CST THIS EVENING FOR TXZ091-100-101-115-116-129. WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING FOR TXZ091>094-100>105-115>121-129>134-141>146-156>159. && 92/30
Hazardous weather outlook, Jan 29, 3:25 PM CST, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 325 PM CST WED JAN 29 2014 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 325 PM CST WED JAN 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. VERY HIGH FIRE WEATHER CONDITIONS WILL EXIST THURSDAY AFTERNOON AND EARLY EVENING WEST OF A LINE FROM SAINT JO...TO WEATHERFORD... TO COMANCHE. A FIRE WEATHER WATCH IS IN EFFECT FOR THESE AREAS. ELEVATED FIRE WEATHER CONDITIONS WILL EXIST ELSEWHERE WITH CAUTION ADVISED. ISOLATED THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON THROUGH TUESDAY ACROSS ALL OF NORTH TEXAS. SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 3:49 AM CST | Red Flag Warning | FWD | Eastland, Jack, Montague, Palo Pinto, Stephens, Young | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.